Alert archive / Texas / Severe Thunderstorm Warnings in 2021

Severe Thunderstorm Warning 62, NWS Fort Worth, TX

April 9, 2021Ellis County, Hill County, Navarro County, Texas

NWS Fort Worth, TX issued this severe thunderstorm warning at Apr 9, 2021, 7:27 PM CDT for Ellis County, Hill County, Navarro County, Texas. It was in force for 63 min. 7 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 9, 2021, 7:27 PM CDT (00:27 UTC)
Expired
Apr 9, 2021, 8:30 PM CDT
In force
63 min
Issued by
NWS Fort Worth, TX
Area
Storm-based polygon
Tornado
Possible
Hail
2.0 in
Wind
60.0 mph

Counties Ellis County, TX, Hill County, TX, Navarro County, TX

The radar

The Dallas/Ft Worth radar (KFWS), 51 km from the middle of the area, began a volume at 00:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 9, 7:30 PM CDTHAIL 0.751 Wsw Maypearl, TXREPORT FROM MPING: DIME (0.75 IN.).
Apr 9, 7:34 PM CDTHAIL 1.751 Nnw Maypearl, TX
Apr 9, 7:34 PM CDTHAIL 1.75Maypearl, TXTIME ESTIMATED VIA RADAR.
Apr 9, 7:36 PM CDTHAIL 1.52 Sw Maypearl, TXREPORT FROM MPING: PING PONG BALL (1.50 IN.).
Apr 9, 7:50 PM CDTHAIL 1.755 S Maypearl, TX
Apr 9, 8:04 PM CDTHAIL 1Blooming Grove, TXIMAGE OF MEASURED 1 INCH HAIL.
Apr 9, 8:04 PM CDTHAIL 3Italy, TXIMAGE OF MEASURED 3 INCH HAIL.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 6 storm reports to this severe thunderstorm warning; the first came 7 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 9, 4:27 PM CDTSevere Thunderstorm WatchSPC9 hr

The nearest sounding before it

Fort Worth, TX (KFWD), launched 00:00Z, 0.5 hours before the alert went out and 74 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 00:00Z on 2021-04-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3129 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 00:00Z on 2021-04-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 101 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3129 J/kg
Mixed-layer CIN
-45 J/kg
Mixed-layer LCL
1600 m above ground
0-6 km bulk shear
45 kt
0-1 km storm-relative helicity
101 m²/s²
0-3 km storm-relative helicity
128 m²/s²
Significant tornado parameter
0.7
Supercell composite
11.7

Open this sounding in Storm Lab

The text

As transmitted.

437 
WUUS54 KFWD 100027
SVRFWD
TXC139-217-349-100130-
/O.NEW.KFWD.SV.W.0062.210410T0027Z-210410T0130Z/

BULLETIN - EAS ACTIVATION REQUESTED
Severe Thunderstorm Warning
National Weather Service Fort Worth TX
727 PM CDT Fri Apr 9 2021

The National Weather Service in Fort Worth has issued a

* Severe Thunderstorm Warning for...
  Northeastern Hill County in central Texas...
  Western Ellis County in north central Texas...
  Northwestern Navarro County in north central Texas...

* Until 830 PM CDT.

* At 727 PM CDT, a severe thunderstorm was located near Maypearl, or 
  10 miles southeast of Alvarado, moving southeast at 15 mph. 
  Another severe thunderstorm is located near Italy moving southeast 
  at 15 mph.

  HAZARD...Two inch hail and 60 mph wind gusts.

  SOURCE...Radar indicated.

  IMPACT...People and animals outdoors will be injured. Expect hail 
           damage to roofs, siding, windows, and vehicles. Expect 
           wind damage to roofs, siding, and trees.

* Locations impacted include...
  Waxahachie, Ennis, Midlothian, Italy, Maypearl, Blooming Grove,
  Bardwell, Garrett, Milford, Frost, Emhouse and Mertens.

This includes Interstate 35E between mile markers 376 and 403.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection get inside a sturdy structure and stay away from
windows.

&&

LAT...LON 3197 9689 3223 9715 3225 9714 3226 9709
      3237 9709 3247 9694 3240 9667 3219 9652
TIME...MOT...LOC 0027Z 310DEG 13KT 3231 9708 

TORNADO...POSSIBLE
HAIL...2.00IN
WIND...60MPH
$$

12
2 follow-up statements
835 
WWUS54 KFWD 100102
SVSFWD

Severe Weather Statement
National Weather Service Fort Worth TX
802 PM CDT Fri Apr 9 2021

TXC139-217-349-100130-
/O.CON.KFWD.SV.W.0062.000000T0000Z-210410T0130Z/
Hill TX-Ellis TX-Navarro TX-
802 PM CDT Fri Apr 9 2021

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM CDT
FOR NORTHEASTERN HILL...SOUTHWESTERN ELLIS AND NORTHWESTERN NAVARRO
COUNTIES...

At 802 PM CDT, a severe thunderstorm was located near Italy, or 15 
miles south of Waxahachie, moving southeast at 15 mph.

HAZARD...Two inch hail and 60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...People and animals outdoors will be injured. Expect hail 
         damage to roofs, siding, windows, and vehicles. Expect wind 
         damage to roofs, siding, and trees.

Locations impacted include...
Waxahachie, Ennis, Italy, Maypearl, Blooming Grove, Bardwell,
Milford, Frost, Emhouse and Mertens.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection stay inside a sturdy structure and keep away from
windows.

&&

LAT...LON 3197 9689 3211 9703 3221 9705 3233 9696
      3237 9673 3219 9652
TIME...MOT...LOC 0102Z 306DEG 14KT 3223 9693 

TORNADO...POSSIBLE
HAIL...2.00IN
WIND...60MPH
 
$$

Dunn
853 
WWUS54 KFWD 100113
SVSFWD

Severe Weather Statement
National Weather Service Fort Worth TX
813 PM CDT Fri Apr 9 2021

TXC139-217-349-100130-
/O.CON.KFWD.SV.W.0062.000000T0000Z-210410T0130Z/
Hill TX-Ellis TX-Navarro TX-
813 PM CDT Fri Apr 9 2021

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM CDT
FOR NORTHEASTERN HILL...SOUTHWESTERN ELLIS AND NORTHWESTERN NAVARRO
COUNTIES...

At 812 PM CDT, a severe thunderstorm was located over Italy, or 14
miles south of Waxahachie, moving southeast at 15 mph.

This is a very dangerous storm.

HAZARD...Baseball size hail and 60 mph wind gusts.

SOURCE...Trained weather spotters.

IMPACT...People and animals outdoors will be severely injured. 
         Expect shattered windows, extensive damage to roofs, 
         siding, and vehicles.

Locations impacted include...
Ennis, Italy, Blooming Grove, Bardwell, Milford, Frost, Emhouse and
Mertens.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection stay inside a sturdy structure and keep away from
windows.

This storm is producing large hail. SEEK SHELTER NOW inside a sturdy
structure and stay away from windows.

&&

LAT...LON 3197 9689 3211 9703 3221 9705 3230 9690
      3236 9672 3219 9652
TIME...MOT...LOC 0112Z 310DEG 13KT 3221 9690 

TORNADO...POSSIBLE
HAIL...2.75IN
WIND...60MPH
 
$$

12

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 9, 7:23 PM CDT, 4 minutes earlier.

Area forecast discussion, Apr 9, 7:23 PM CDT, 4 minutes before
Area Forecast Discussion
National Weather Service Fort Worth TX
723 PM CDT Fri Apr 9 2021

...New Short Term, Aviation...

.SHORT TERM... /NEW/
Update:
Interesting evening setting up as ingredients come together for
severe thunderstorms. The dryline stalled just west of the
I-35/35W corridor late this afternoon. The cold front is now
catching up to it and will move southeast across the region
overnight. The 18Z sounding showed a stout cap in place but the
00Z FWD sounding shows that the cap has eroded completely with
nearly dry adiabatic lapse rates through a very deep layer. Very
favorable instability and shear will allow any storm that develop
to become severe quickly with a high likelihood of large hail and
damaging downburst wind. The backed surface winds and fairly low
LCLs (just above 1000 meters) may also support a few tornadoes.

Will only make cosmetic adjustments to the previous forecast.

79

Previous Discussion:
/Through Saturday/

Uncertainty remains high for this afternoon's challenging
forecast. The special 18Z sounding still indicates the presence of
a stout cap with impressively steep lapse rates aloft. There's
still a chance for severe weather to unfold this afternoon, though
the occurrence is highly conditional on several key factors.

High-resolution guidance continues to erode the cap near 3 to 4
pm this afternoon along the I-35 corridor. This seems unlikely
given the strength of the cap; However, an approaching shortwave
and dryline may provide just enough lift to erode the stable
layer. We'll have to watch things closely this afternoon, but
hopefully another special sounding at 4 pm will provide additional
insight.

The dryline should approach the I-35 corridor late this
afternoon. If the cap does erode, convection may have trouble
developing, as there's some evidence that mid-levels will be
rather dry. However, if forcing from both the dryline and
shortwave are able to overcome this and storms manage to develop,
severe weather would result given the highly unstable and deeply
sheared environment. With 0-6 km shear vectors nearly
perpendicular to the dryline, discrete supercells would be the
most likely storm mode this afternoon. Very large hail would be
the greatest concern, with damaging winds and an isolated tornado
possible as well. Keep in mind, the vast majority of the area will
not see severe weather, if storms are able to develop.
Nonetheless, everyone near and east of I-35 should keep a very
close eye on the weather late this afternoon and this evening.
While this solution is highly conditional, it's critical to be
prepared in the event that it occurs.

There is greater confidence in a line of severe thunderstorms
developing along an approaching cold front. The front will cross
our northwestern border early this evening, gradually overtaking
the dryline that will still be draped near/along the I-35
corridor. Damaging winds will be the primary threat with these
storms, although an isolated tornado can't be ruled out. The
west/southwest extent of these storms into North Texas is still in
question. However, severe weather will be possible anywhere along
the line of storms tonight, with the greatest chances of severe
weather in our northeastern and eastern counties.

After midnight tonight, showers and thunderstorms will exit to our
east and southeast as the cold front sweeps through the area.
Windy conditions are expected for a few hours behind the front,
with sustained wind speeds near 20 to 25 mph and gusts near 30 to
35 mph.

Dry and sunny weather is expected on Saturday with breezy
north/northwest winds continuing throughout the day. Temperatures
should warm into the low to middle 70s across the area. Dry
conditions near and west of I-35 combined with the breezy winds
will result in an elevated threat for grass fires Saturday
afternoon.

Barnes

&&

.LONG TERM... /Issued 214 PM CDT Fri Apr 9 2021/
/Saturday night through Next Friday/

The rest of the weekend looks mild and dry across North and Central
TX. A surface high pressure will move over the region Saturday night
shifting the winds to the south by Sunday morning. Winds are
expected to increase during the day on Sunday ahead of our next cold
front. Highs will be in the 80s with a few low 90s across the far
western/southwestern zones due to the influence of a southwest
flow. Elevated fire conditions will exist again on Sunday west of
I-35 due to the breezy winds, warm and dry conditions.

The next cold front is set to arrive on Monday, but the
precipitation coverage is expected to remain isolated/scattered due
to the limited moisture and capped environment. Rain chances will
increase Monday night and Tuesday as the first of several
disturbances travels from the west. Warm advection regime will bring
isentropic lift that along with the available moisture will
result in better rain chances areawide. We will remain in this
relatively (and much needed) wet pattern through most of the week
with on-and-off precipitation chances at least through Friday and
perhaps into next weekend.

Otherwise, temperatures will remain on the cool side Tuesday through
Friday. We're anticipating highs 5 to 10 degrees below normal due to
the clouds, daily rain chances, and northerly flow at the surface.
Highs will be in 60s and 70s with overnight lows in the 50s to low
60s.

Sanchez

&&

.AVIATION... /NEW/
/00Z TAFs/

The primary aviation weather concern will be storms this evening
with the best chances just ahead of the cold front. Current radar
trends keep the majority of storms just south of the Metroplex TAF
sites, therefore, we will carry VCTS at GKY, DFW and DAL through
about 3Z until the cold front moves to the east. After that,
expect a clearing sky with VFR through Saturday afternoon.

A south to southeast wind at or below 13 knots to start the TAF
cycle will turn to the northwest around 02Z and more northerly
after 03Z at speeds between 15 and 18 knots with some gusts around
28 knots. Wind speeds will decrease slightly on Saturday while
remaining northerly.

79

&&

.PRELIMINARY POINT TEMPS/POPS...
Dallas-Ft. Worth    52  75  52  85  62 /  30   0   0   0   0
Waco                53  76  49  86  62 /  20   0   0   0   0
Paris               48  69  46  80  56 /  70   0   0   0   5
Denton              49  73  46  85  57 /  20   0   0   0   5
McKinney            49  72  48  83  57 /  30   0   0   0   5
Dallas              52  76  54  86  63 /  30   0   0   0   0
Terrell             50  73  48  83  59 /  40   0   0   0   0
Corsicana           52  74  50  84  60 /  30   0   0   0   0
Temple              54  77  49  87  61 /  20   0   0   0   0
Mineral Wells       49  76  47  88  58 /  10   0   0   0   0

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
None.
&&
Hazardous weather outlook, Apr 9, 2:49 PM CDT, 4 hours 38 minutes before
Hazardous Weather Outlook
National Weather Service Fort Worth TX
249 PM CDT Fri Apr 9 2021

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-101200-
Montague-Cooke-Grayson-Fannin-Lamar-Young-Jack-Wise-Denton-Collin-
Hunt-Delta-Hopkins-Stephens-Palo Pinto-Parker-Tarrant-Dallas-
Rockwall-Kaufman-Van Zandt-Rains-Eastland-Erath-Hood-Somervell-
Johnson-Ellis-Henderson-Comanche-Mills-Hamilton-Bosque-Hill-Navarro-
Freestone-Anderson-Lampasas-Coryell-Bell-McLennan-Falls-Limestone-
Leon-Milam-Robertson-
249 PM CDT Fri Apr 9 2021

This Hazardous Weather Outlook is for North and Central Texas.

.DAY ONE...This Afternoon and Tonight.

There is a threat for severe weather today mainly along and east of I-
 35. A dryline will approach I-35 by mid afternoon. If any storms can
develop along the dryline, they will be severe with large hail and
damaging winds. An isolated tornado will also be possible.

Later tonight, a line of severe thunderstorms along a cold front will
move out of southeast Oklahoma and into parts of North Texas. Areas
northeast of the Metroplex from Greenville to Paris and across our
eastern areas from Canton to Athens may see some of these storms
tonight. Damaging winds would be the main threat during this time.

This afternoon, there will be a high grass fire threat behind a
dryline west of I-35 where temperatures will climb into the mid 90s
with gusty winds and low humidity.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Breezy and dry conditions Saturday and Sunday will lead to elevated
fire weather concerns west of I-35.

Storm chances return Monday night and linger through much of the
week. The severe weather threat appears very low at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is likely this afternoon east of I-35.

In the hours before

Local storm report, Apr 9, 7:04 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
704 PM CDT FRI APR 9 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 PM     HAIL             1 E MIDLOTHIAN          32.48N 96.98W
04/09/2021  E0.88 INCH       ELLIS              TX   AMATEUR RADIO

&&
Local storm report, Apr 9, 7:07 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
707 PM CDT FRI APR 9 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 PM     HAIL             3 E MIDLOTHIAN          32.50N 96.95W
04/09/2021  E1.00 INCH       ELLIS              TX   PUBLIC

&&
Local storm report, Apr 9, 7:16 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
716 PM CDT FRI APR 9 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0712 PM     HAIL             4 W ITALY               32.18N 96.95W
04/09/2021  E1.75 INCH       ELLIS              TX   AMATEUR RADIO

&&
Local storm report, Apr 9, 7:18 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
718 PM CDT FRI APR 9 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0712 PM     HAIL             OVILLA                  32.52N 96.89W
04/09/2021  E1.00 INCH       ELLIS              TX   AMATEUR RADIO

&&
Local storm report, Apr 9, 7:21 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
721 PM CDT FRI APR 9 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0710 PM     HAIL             4 S MIDLOTHIAN          32.43N 97.00W
04/09/2021  E0.75 INCH       ELLIS              TX   PUBLIC

            REPORT FROM MPING: DIME (0.75 IN.).

&&
Local storm report, Apr 9, 7:25 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
725 PM CDT FRI APR 9 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0723 PM     HAIL             1 E LANCASTER           32.60N 96.76W
04/09/2021  E1.00 INCH       DALLAS             TX   PUBLIC

            REPORT FROM MPING: QUARTER (1.00 IN.).

&&

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 9, 7:01 PM CDTSevere Thunderstorm WarningFWDDallas44 min
Apr 9, 7:41 PM CDTSevere Thunderstorm WarningFWDDallas, Hunt, Kaufman, Rockwall49 min
Apr 9, 7:53 PM CDTSevere Thunderstorm WarningFWDCooke, Grayson82 min
Apr 9, 7:59 PM CDTSevere Thunderstorm WarningFWDDallas49 min
Apr 9, 8:08 PM CDTSevere Thunderstorm WarningFWDNavarro82 min
Apr 9, 8:31 PM CDTSevere Thunderstorm WarningFWDDallas, Kaufman, Rockwall30 min
Apr 9, 8:36 PM CDTSevere Thunderstorm WarningFWDAnderson, Henderson, Van Zandt54 min
Apr 9, 8:55 PM CDTSevere Thunderstorm WarningFWDCooke, Grayson65 min
Apr 9, 9:04 PM CDTSevere Thunderstorm WarningFWDAnderson71 min
Apr 9, 9:42 PM CDTSevere Thunderstorm WarningFWDFannin, Lamar78 min
Apr 9, 10:00 PM CDTSevere Thunderstorm WarningFWDAnderson, Freestone, Leon75 min
Apr 9, 10:33 PM CDTSpecial Weather StatementFWDDelta, Hopkins, Hunt42 min
Apr 9, 10:43 PM CDTSevere Thunderstorm WarningFWDDelta, Hopkins, Hunt46 min
Apr 9, 11:24 PM CDTSevere Thunderstorm WarningFWDRains, Van Zandt47 min
Apr 9, 11:40 PM CDTSevere Thunderstorm WarningFWDHenderson, Kaufman, Van Zandt63 min
Apr 10, 12:22 AM CDTSpecial Weather StatementFWDAnderson53 min
Apr 10, 1:15 AM CDTSpecial Weather StatementFWDLeon45 min

Nearby

Severe Thunderstorm Warnings in Texas, 2021Every severe thunderstorm warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.